MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-3128-55B
Medical Device Problem Codes High impedance (1291); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d2b: additional pro codes in block d2b nhl, pjs.Block b3: approximated based on the date the manufacturer became aware of the event.Additional suspect medical device components involved in the event: product family: dbs-linear leads, upn: m365db2202450, model: db-2202-45, serial: (b)(6), batch: 7099667, udi: (b)(4).Product family: dbs-linear leads, upn: m365db2202450.Model: db-2202-45, serial: (b)(6), batch: 7099242, udi: (b)(4).
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced several accidental non-device related falls and noted a high impedance on both leads levels three and four via functional testing.The patient underwent a procedure wherein testing confirmed the lead extension was the device with high impedances as a result was replaced with another of the same model.It was noted that the right brain lead had a crimp at the tail end where it connects with the extension, however it is unknown which serial number lead had the crimp therefore are reporting on both leads.Additional testing revealed a high impedance in contact l1, attempts to clear the high impedance was performed however were unsuccessful as a result the physician opted to complete the procedure.The leads and lead extension remain implanted, and the system was successfully programmed around the high impedance contact.The patient did well post-operatively and is receiving adequate therapy.
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced several accidental non device related falls and noted a high impedance on both leads levels three and four via functional testing.The patient underwent a procedure wherein testing confirmed the lead extension was the device with high impedances as a result was replaced with another of the same model.It was noted that the right brain lead had a crimp at the tail end where it connects with the extension, however it is unknown which serial number lead had the crimp therefore are reporting on both leads.Additional testing revealed a high impedance in contact l1, attempts to clear the high impedance was performed however were unsuccessful as a result the physician opted to complete the procedure.The leads and lead extension remain implanted, and the system was successfully programmed around the high impedance contact.The patient did well post-operatively and is receiving adequate therapy.
 
Additional Manufacturer Narrative
The returned explanted dbs lead extension was analyzed, visual inspection revealed that was cleanly cut into two pieces away from proximal end.X-ray inspection revealed four of the cables were fractured after the weld in the distal connector stack however remained contained inside connector, this type of damage occurs when excessive tensile force is exerted onto the lead extension body and connector sections.A labeling review identified that the device was used per the instructions for use (ifu)/product label.Additionally, labeling states failure or malfunction of any of the device components or the battery, including but not limited to the lead extension breakage, hardware malfunctions, loose connections, electrical shorts or open circuits and lead insulation breaches, whether or not this requires surgical intervention, including motor problems and falls or injuries resulting from these problems are known risks with the use of dbs.With all the available information, boston scientific concludes that the probable cause is traced to component failure.

Brand Name
NA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key21821431
Report Number2124215-2025-22871
Device Sequence Number9253725
Product Code MHY
UDI-Device Identifier00191506023577
UDI-Public00191506023577
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/19/2024
Device Model NumberDB-3128-55B
Device Catalogue NumberDB-3128-55B
Device Lot Number5000234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale